Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 2, NWS State College, PA

February 6, 2008Sullivan County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Feb 6, 2008, 6:53 PM EST for Sullivan County, Pennsylvania. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2008, 6:53 PM EST (23:53 UTC)
Expired
Feb 6, 2008, 7:30 PM EST
In force
37 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Sullivan County, PA

The radar

The Binghamton radar (KBGM), 98 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 6:56 PM ESTHAIL 12 E Muncy Valley, PANICKEL TO QUARTER SIZE HAIL COVERED THE GROUND FOR 1 HOUR AT SONESTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 062354
SVRCTP
PAC113-070030-
/O.NEW.KCTP.SV.W.0002.080206T2353Z-080207T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
653 PM EST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 730 PM EST

* AT 649 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MUNCY VALLEY...OR 17 MILES EAST OF          
  MONTOURSVILLE...AND MOVING RAPIDLY NORTHEAST AT 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAPORTE AROUND 700 PM EST...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4136 7630 4128 7653 4130 7654 4131 7659
      4136 7666 4156 7632 4155 7622
TIME...MOT...LOC 2353Z 235DEG 68KT 4135 7652

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 3:50 PM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Feb 6, 3:50 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 PM EST WED FEB 6 2008

.SYNOPSIS...
SEVERAL WAVES OF LOW PRESSURE WILL MOVE ALONG A NEARLY STATIONARY
FRONT OVER THE REGION TODAY...PROVIDING THE FOCUS FOR SOME
LOCALLY HEAVY RAINS/THUNDER AND POTENTIAL FLOODING.

MUCH COLDER AIR WILL MOVE BACK IN FOR THE LATTER HALF OF THE WEEK
AND WEEKEND...WITH SNOW SHOWERS RETURNING TO THE FORECAST.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
EAST-WEST FRONTAL BOUNDARY SEPARATING WARM MOIST AIR OVER THE
SOUTHERN HALF OF THE STATE FROM NEAR AND BELOW FREEZING AIR ALONG
THE NEW YORK BORDER WILL WAFLLE NORTH AND SOUTH BY 50 MILES
THROUGH THE EVENING HOURS.

SOUTH OF THIS BOUNDARY...THUNDERSTORMS BEGINNING TO DEVELOP ALONG
THE LAUREL RIDGE. THESE ARE MOVING AT 60 MPH AND ANY DOWNPOUR CAN
TRANSLATE THOSE WINDS SPEEDS DOWN THO THE GROUND. THIS WILL BE ONE
OF THE IMMEDIATE THREATS AS MORE CONVECTION POPS UP INTHE WARM
SECTOR. SPEED SHEAR THROUGH THE ATMOSPHERE WOULD INDICATE A WIND
THREAT OPPOSED TO A HAIL THREAT THROUGH THE EVENING HOURS.

ALONG THE BOUNDARY...THE NEXT SLUG OF MOISTURE MOVING IN FROM OHIO
WITH AN ESTIMATION OF 0.40 TO 0.70 INCHES THROUGH THE EVENING.
REPORTS OF ROAD AND BASEMENT FLOODING WILL BE MONITIRED FOR
ADDITIONAL PROBLEMS.

NORTH OF THE BOUNDARY...SCHOOL OBS ALONG THE PA/NY BORDER FLIRTING
WITH FREEZING WITH A FEW OBS AROUND 30. DISCUSSION WITH BUF/BGM
LEAD TO ISSUANCE OF WINTER WEATHER ADVISORY FOR THE FOUR NORTHERN
BORDER COUNTIES AS A PERIOD OF SLEET AND FREEZING RAIN IS POSSIBLE
AS THE COLDER AIR UNDERCUTS THE ADVANCING PRECIP FROM OHIO.

AS THE FRONTAL BOUNDARY DROPS SOUTH OVERNIGHT...EXPECT A
CHANGEOVER TO SNOW SHOWERS FROM CENTRAL PA AND NORTH. LIGHT
ACCUMULATIONS ONLY AS THE MOISTURE PULLS OUT RAPIDLY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
BY THU MORNING CENTRAL PA WILL BE ON THE COLDER SIDE OF THE
EXITING STORM...WITH LIGHT SNOW SHOWERS LINGERING IN THE HIGHER
TERRAIN OF THE N AND W. TEMPS WILL DROP BACK TOWARD NORMALS /WHICH
FOR SOME MEANS A 20F DROP FROM TODAY/ BUT VERY COLD AIR HOLDS OFF
UNTIL LATE IN THE WEEKEND. THROUGH THEN...WEAK SURFACE HIGH
PRESSURE BUILDS IN WITH A SERIES OF WEAK UPPER LEVEL WAVES SLIDING
THROUGH BRINGING VARIABLE CLOUDS AND A LOW CHANCE FOR LIGHT SNOW
SHOWERS THROUGH FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WEAK HIGH PRESSURE AND ZONAL FLOW WILL BEGIN THE PERIOD...BUT NEXT
STORM SYSTEM TAKES AIM ON THE REGION FOR THE WEEKEND. A SERIES OF
WAVES WILL SPREAD SCATTERED PRECIP IN FOR SAT /WITH MAINLY RAIN
SOUTH AND A RAIN SNOW MIX NORTH/. THEN UPPER LOW PUSHES THROUGH
SAT NIGHT...USHERING IN SOME OF THE COLDEST AIR OF THE SEASON.
PRECIP WILL TURN TO SNOW...WITH LIGHT ACCUMULATIONS EXPECTED SUN.

SUNDAY WILL BE THE COLDEST DAY OF THE WEEK WITH TEMPS ONLY
REACHING THE TEENS AND 20S DURING THE DAY. TEMPS WILL REMAIN BELOW
NORMAL SUN NIGHT WITH 850 TEMPS FCST IN THE -20 TO -25 RANGE. LOWS
WILL BE NEAR ZERO NORTH AND BETWEEN 10-15 DEGREES SOUTH. IN
ADDITION...STRONGER WINDS ARRIVE WITH THE COLD AIR SURGE...MAKING
IT FEEL EVEN COLDER.

THE COLD SPELL WILL BE SHORT-LIVED THOUGH AS WESTERLY FLOW SLIDES
IN BEHIND...HELPING TO MODERATE TEMPERATURES BACK TO FEBRUARY
NORMALS WITH 30S DURING THE DAY AND TEENS AND 20S AT NIGHT.
EXPECT THE LAKE EFFECT AREAS TO SEE SNOW SHOWERS AND
CLOUDINESS MON INTO TUESDAY...WITH LITTLE IN THE WAY OF SIG
PRECIP ELSEWHERE.  NEXT SYSTEM PROGGED TO ARRIVE BY WEDNESDAY.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
THE STATE IS DIVIDED BY A FRONTAL BOUNDARY WHICH WILL MEAN
THUNDERSTORMS FOR THE SOUTH...STEADY RAIN ACROSS THE CENTRAL
PORTION AND MIXED FROZEN PRECIP OVER THE NORTH.

ADDED CB ACROSS THE SOUTH AS CONVECTION IS SCATTERED RIGHT NOW AND
CONFIDENCE OF THE FIVE MILE RADIUS AROUND ANY ONE FIELD GETTING
TSRA IS LOW AT THIS TIME.

ADDED FZRAPL FOR KBFD AS TEMPERATURES FLIRTING WITH FREEZING AND A
SLUG OF MOISTURE MAKING ITS WAY FROM OHIO.

HI PRES SHOULD PROVIDE MAINLY VFR CONDS WITH LGT WINDS ON FRIDAY.
A WEAK UPPER AIR SYS SLIDES IN FOR SAT WITH SOME LGT WINTRY PCPN
PSBL. REDUCED CIGS/VSBYS POSSIBLE WITH THIS SYSTEM...ESPECIALLY
OVR THE ALLEGHENY HIGHLANDS /BFD AND JST/. AN ARCTIC COLD FRONT
COULD PUSH THRU THE REGION SAT NITE...FOLLOWED BY GUSTY NW WINDS
ON SUNDAY AND REDUCED CIGS/VSBYS IN SNOW SHWRS.

&&

.HYDROLOGY...
CONTINUE THE FLOOD WATCH WITH AN ADDITIONAL 1-1.5 OF RAIN
EXPECTED TO PUSH SEVERAL RIVER POINTS TO NEAR OR ABOVE FLOOD.
EXPECT THE USUAL SMALLER STREAMS/CREEKS/POOR DRAINAGE AREAS TO SEE
PROBLEMS AS WELL.

&&

.CLIMATE...
HARRISBURG /KMDT/ HAS BROKEN THEIR RECORD HIGH TODAY. CURRENT
READING IS 63F AND THE RECORD WAS 60 SET IN 1990. AN RERMDT WILL
BE SENT OUT AROUND 530 PM WITH THE OFFICIAL HIGH TEMPERATURE..

WILLIAMSPORTS /KIPT/ RECORD HIGH OF 55F ALSO SET IN 1990 IS SAFE
FOR NOW. THE TEMPERATURE AT 3 PM WAS 46F...AND THIS MAY RISE INTO
THE LOWER 50S. IF A RECORD IS TIED OR BROKEN...AN RERIPT WILL BE
TRANSMITTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR PAZ004>006-010>012-
017>019-024>028-037-041-042-045-046-049>053.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR PAZ004>006-
037.

&&

SYNOPSIS...LACORTE/TYBURSKI
NEAR TERM...LACORTE/TYBURSKI
SHORT TERM...RXR
LONG TERM...RXR
AVIATION...FITZGERALD/TYBURSKI
HYDROLOGY...TYBURSKI
CLIMATE...RXR
Hazardous weather outlook, Feb 6, 3:25 PM EST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
325 PM EST WED FEB 6 2008

PAZ010>012-017-018-041-042-071145-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
NORTHERN LYCOMING-SULLIVAN-
325 PM EST WED FEB 6 2008

...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-037-071145-
WARREN-MCKEAN-POTTER-TIOGA-
325 PM EST WED FEB 6 2008

...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A MIXTURE OF SNOW...SLEET...RAIN...AND FREEZING RAIN WILL
BE ACROSS FAR NORTHERN PENNSYLVANIA OVERNIGHT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH NEXT
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SNOWFALL OF 3 INCHES OR MORE...
OR SIGNIFICANT ACCUMULATION OF FREEZING RAIN AND SLEET.

PAZ033>036-056>059-063>066-071145-
SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
325 PM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS
ACROSS SOUTH CENTRAL PENNSYLVANIA THIS EVENING. THERE IS
SOME CHANCE AT A FEW STORMS MAY PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED THROUGH NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT RAINFALL EXCEEDING ONE INCH AND
ANY OCCURRENCES OF FLOODING...AS WELL AS ANY HIGH WINDS
OR DAMAGE WITH STORMS.

PAZ019-024>028-045-046-049>053-071145-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
325 PM EST WED FEB 6 2008

...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS
ACROSS SOUTH CENTRAL PENNSYLVANIA THIS EVENING. THERE IS
SOME CHANCE AT A FEW STORMS MAY PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED THROUGH NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT RAINFALL EXCEEDING ONE INCH AND
ANY OCCURRENCES OF FLOODING...AS WELL AS ANY HIGH WINDS
OR DAMAGE WITH STORMS.

MARTIN

In the hours before

Special weather statement, Feb 6, 4:10 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 PM EST WED FEB 6 2008

PAZ010-017-062145-
CLEARFIELD-ELK-
410 PM EST WED FEB 6 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLEARFIELD AND
SOUTHEASTERN ELK COUNTIES THROUGH 445 PM EST...

AT 404 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF PUNXSUTAWNEY...MOVING RAPIDLY
NORTHEAST AT 65 MPH.

WIND GUSTS TO 40 MPH AND HAIL BETWEEN PEA SIZE AND DIME SIZE ARE
POSSIBLE WITH THIS STORM. BRIEF VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR TREASURE LAKE...DUBOIS AROUND 415 PM...
PENFIELD AND MEDIX RUN AROUND 430 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 97 AND 112.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 153...STATE ROAD 255.

FORECASTER: LAMBERT
Special weather statement, Feb 6, 4:35 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
435 PM EST WED FEB 6 2008

PAZ036-064-062215-
ADAMS-FRANKLIN-
435 PM EST WED FEB 6 2008

...STRONG THUNDERSTORMS WILL AFFECT ADAMS AND SOUTHERN FRANKLIN
COUNTIES THROUGH 515 PM EST...

AT 433 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF
GREENCASTLE TO 13 MILES WEST OF HAGERSTOWN...MOVING NORTHEAST AT 65
MPH.

WIND GUSTS TO 50 MPH AND HAIL BETWEEN PEA...AND DIME SIZE ARE
POSSIBLE WITH THESE STORMS. OCCASIONAL...DANGEROUS CLOUD TO GROUND
LIGHTNING WILL ALSO ACCOMPANY THE THUNDERSTORMS.

THESE STORMS WILL BE NEAR MARION...WARRENTON...GREENCASTLE AROUND 440
PM...MONT ALTO AROUND 445 PM...WAYNESBORO...ROUZERVILLE AROUND 450
PM...BENDERSVILLE...FAIRFIELD...CASHTOWN AND CARROLL VALLEY AROUND
455 PM...GETTYSBURG AND BENDERSVILLE AROUND 505 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 0 AND 10.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94.

FORECASTER: LAMBERT
Special weather statement, Feb 6, 4:40 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
440 PM EST WED FEB 6 2008

PAZ006-010>012-037-041-062215-
CAMERON-ELK-NORTHERN CLINTON-NORTHERN LYCOMING-POTTER-TIOGA-
440 PM EST WED FEB 6 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON...
NORTHWESTERN LYCOMING...SOUTHEASTERN CAMERON...SOUTHEASTERN ELK...
SOUTHEASTERN POTTER AND SOUTHWESTERN TIOGA COUNTIES...

AT 436 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF ST. MARYS...MOVING
NORTHEAST AT 60 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DRIFTWOOD...CAMERON AROUND 445 PM...STEVENSON
DAM...KETTLE CREEK STATE PARK AROUND 450 PM...TAMARACK AROUND 455
PM...CROSS FORK AROUND 500 PM...OLE BULL STATE PARK AROUND 505 PM AND
LEETONIA AROUND 515 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120.

FORECASTER: MARTIN
Special weather statement, Feb 6, 5:08 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
508 PM EST WED FEB 6 2008

PAZ057-059-064>066-062300-
ADAMS-DAUPHIN-LANCASTER-LEBANON-YORK-
508 PM EST WED FEB 6 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS...NORTHERN
LANCASTER...NORTHERN YORK...SOUTHEASTERN DAUPHIN AND SOUTHEASTERN
LEBANON COUNTIES THROUGH 6 PM EDT...

AT 502 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF GETTYSBURG...MOVING RAPIDLY TO
THE EAST NORTHEAST AT 70 MPH.

WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
ALSO...EXPECT OCCASIONAL...DANGEROUS LIGHTNING FROM THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR LEWISBERRY...DOVER...WEIGELSTOWN AROUND 515
PM...YORK HAVEN...MANCHESTER...GOLDSBORO...EMIGSVILLE AROUND 520
PM...ELIZABETHTOWN...BAINBRIDGE AND MAYTOWN AROUND 525 PM...EPHRATA
AND KLEINFELTERSVILLE AROUND 545 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 255 AND 294...I-83 BETWEEN
MILE MARKERS 22 AND 34.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 15...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

FORECASTER: LAMBERT
Special weather statement, Feb 6, 6:30 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
630 PM EST WED FEB 6 2008

PAZ025-026-033-034-070030-
BEDFORD-BLAIR-HUNTINGDON-SOMERSET-
630 PM EST WED FEB 6 2008

...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...SOMERSET...SOUTHERN
BLAIR AND WEST CENTRAL HUNTINGDON COUNTIES THROUGH 730 PM EST...

AT 630 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
SOMERSET TO 14 MILES EAST OF KINGWOOD TO 14 MILES SOUTH OF
KINGWOOD...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 50 MPH AND HAIL BETWEEN PEA SIZE AND DIME SIZE ARE
POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. ALSO EXPECT OCCASIONAL...
DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR ROCKWOOD...CASSELMAN AROUND 635 PM...
SOMERSET...MOUNT DAVIS AROUND 640 PM...STOYSTOWN...ACOSTA...
SALISBURY...GARRETT AROUND 645 PM...HOOVERSVILLE AND SHANKSVILLE
AROUND 650 PM....CENTRAL CITY AND HYNDMAN AROUND 700 PM...
BEDFORD...OSTERBURG AND CLAYSBURG AROUND 720 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 107 AND 160...I-99 BETWEEN
MILE MARKERS 0 AND 20.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220.

FORECASTER: LAMBERT
Special weather statement, Feb 6, 6:47 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
647 PM EST WED FEB 6 2008

PAZ042-046-053-070015-
COLUMBIA-SOUTHERN LYCOMING-SULLIVAN-
647 PM EST WED FEB 6 2008

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SULLIVAN...NORTHWESTERN
COLUMBIA AND SOUTHEASTERN LYCOMING COUNTIES THROUGH 715 PM EST...

AT 645 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES EAST OF MONTOURSVILLE...MOVING RAPIDLY
NORTHEAST AT 65 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. ALSO...EXPECT FREQUENT...DANGEROUS LIGHTNING FROM
THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR LAPORTE AROUND 655 PM...RICKETTS GLEN
STATE PARK AND CENTRAL AROUND 700 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 118.

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:55 AM ESTDense Fog AdvisoryCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more5 hr
Feb 6, 8:25 AM ESTFlash Flood WarningCTPWarren3 hr
Feb 6, 3:58 PM ESTWinter Weather AdvisoryCTPMcKean, Potter, Tioga, Warren6 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.